MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 4FX50CM SGL PRO PICC CT-LONGGW; PRO-PICC CT

MEDICAL COMPONENTS, INC. 4FX50CM SGL PRO PICC CT-LONGGW; PRO-PICC CT
Model Number MR17034102
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The picc was blocked and the nurse applied actilyse.After the application, the patient had pain in the picc arm.Under contrast medium, the leak after the wing in the picc lumen was seen.The picc was pulled and a new picc implanted.
 
Additional Manufacturer Narrative
Visual inspection of the returned device showed the lumen appeared pinched and flattened approximately 12 cm from the hub, with approximately 27 cm of lumen below the burst.When viewed under magnification the lumen appeared twisted.When the lumen was straightened and viewed under magnification the lumen appears to have burst.The device could be flushed only to the point of the burst.An attempt was made to insert a 0.018" guidewire through from the distal end up to the burst but the guidewire went only 15 cm before encountering an obstruction.When the guidewire was removed a large clump of dried blood was affixed to the guidewire but the lumen remained obstructed.The contract manufacturer conducted a review of the manufacture records for this device.That review showed the device was manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test at 45psi at the end of the process.This test would have detected an issue with the lumen if it existed at the time of manufacture.A definitive root cause cannot be determined but is unlikely to be manufacture related.A contributing factor may include flushing or power injecting against an occluded lumen.The instructions for use (ifu) contains the following warnings/precautions: small syringes will generate excessive pressure and may damage the catheter.Ten (10)cc or larger syringes are recommended.Vigorously flush the pro-picc® ct catheter using a 10cc or larger syringe and sterile normal saline prior to and immediately following the completion of power injection studies.This will ensure the patency of the catheter and prevent damage to the catheter.Resistance to flushing may indicate partial or complete catheter occlusion.Do not proceed with power injection study until occlusion has been cleared.*failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4FX50CM SGL PRO PICC CT-LONGGW
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11077854
Report Number2518902-2020-00064
Device Sequence Number14136054
Product Code LJS
UDI-Device Identifier00884908033076
UDI-Public884908033076
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/25/2023
Device Model NumberMR17034102
Device Catalogue NumberMR17034102
Device Lot NumberMNZL930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/23/2020
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR